Advertisement

Reactions Weekly

, Volume 1730, Issue 1, pp 33–33 | Cite as

Amphotericin-B liposomal/antiretrovirals

Immune reconstitution inflammatory syndrome leading to worsening of Cryptococcus neophormans meningitis and cerebritis, and hypokalaemia: case report
Case report
  • 23 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A man in his 50s developed immune reconstitution inflammatory syndrome (IRIS), which led to worsening of Cryptococcus neoformansmeningitis (CM) and cerebritis while receiving antiviral therapy with abacavir, dolutegravir and lamivudine for HIV/AIDS. He also developed hypokalaemia during treatment with amphotericin-B liposomal for CM and cerebritis [times to reactions onsets not stated; not all routes, dosages and outcomes stated].

At the age of 55 years, the man with HIV/AIDS was admitted for the sixth time with fever and lethargy. Eighteen months prior to the current admission, he was diagnosed with HIV/AIDS at an outside hospital, where he had presented for CM and cerebritis.His initial CSF analysis revealed 2 nucleated cells/mL, glucose 21 mg/dL and cryptococcal antigen titer...

Reference

  1. Bandaranayake TD, et al. Fatal cryptococcal meningitis in an AIDS patient complicated with immune reconstitution syndrome refractory to prolonged amphotericin B treatment. International Journal of STD and AIDS 29: 1250-1254, No. 12, Oct 2018. Available from: URL: http://doi.org/10.1177/0956462418773219 - USA

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations